MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. SHELL 50 MM O.D.; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. SHELL 50 MM O.D.; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Fall (1848)
Date of Event 11/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: zimmer cat# 00-7850-013-00 lot 65299499 stem, zimmer cat# 00-7859-010-00 lot 65353398 stem centralizer.The device will not be returned for analysis, as the device was discarded; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0002648920 - 2022 -00249, 0002648920 - 2022 - 00250.
 
Event or Problem Description
It was reported the patient underwent a left initial hemiarthroplasty that was subsequently revised approximately 3 (three) months later due to dislocations from recurrent falls.The shell, liner, and head were exchanged without complications.Attempts have been made and the additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: through follow up visits, the patient reported suffering from recurrent falls with repeated dislocations and instability.It was decided to convert to total hip and the patient was revised.The shell, head, and liner were replaced, no complications noted.Review of the device history records identified no deviations or anomalies during manufacturing.It was noted the patient suffered from recurrent falls leading to dislocations.As the reason for the falls are unknown, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
SHELL 50 MM O.D.
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15973509
Report Number0002648920-2022-00251
Device Sequence Number17641114
Product Code KWY
UDI-Device Identifier00889024115422
UDI-Public(01)00889024115422(17)320228(10)65269879
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K872019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00500105000
Device Lot Number65269879
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer01/05/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight68 KG